Q and A

Question

Will changing the time I took meds cause fever and nightmares?

I changed the time of taking the pill and now I am sick. my body is painful, I have flu,   nightmares, and I am sweating at night. Is my CD4 count dropping?

Answer

Hi there

I really need more details about which meds you are taking and what time changes you made.

If your meds include a drug called efavirenz, then these symptoms could all be side effects from changing the time.

For example, efavirenz needs to be taken before you go to sleep and not after a heavy meal, otherwise the side effects will be worse.

Most people find it impossible to take efavirenz during the day. Taking it after a high fat meal increases the dose and also makes side effects worse – especially getting nightmares.

Also, you might just be unlucly and actually have the flu – and that this is a coincidence.

If you didn’t have problems before, changing back to the original time is a good way to see if things get better. Please also contact your doctor who can look at other causes.

2 comments

  1. Simon Collins

    Hi Dorothy, Odimune can have all these side effects, but they normally get easier after the first week or two. This link has more detailed information about efavirenz side effects and things that can help. Efavirenz is the active drug in Odimune causing these.
    http://i-base.info/guides/side/cns-side-effects

  2. Dorothy

    Hi, I just started with my arv treatment last night and i was given edimunne the same night i had hot flashes, nightmares and i started vomitting. Is it normal to have such side effect and how long will they occur?

Comment

Your email address will not be published. Required fields are marked *